Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 178, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 9, 2011, 9:31 PM MDT for Laramie County, Wyoming. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 9:31 PM MDT (03:31 UTC)
- Expired
- Aug 9, 2011, 10:30 PM MDT
- In force
- 59 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 15 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:42 PM MDT | HAIL 0.75 | 10 N Cheyenne, WY | |
| Aug 9, 9:44 PM MDT | HAIL 1.75 | 8 Nw Cheyenne, WY | |
| Aug 9, 9:46 PM MDT | HAIL 1 | 10 N Cheyenne, WY | |
| Aug 9, 9:55 PM MDT | HAIL 1 | 2 Ne Cheyenne, WY | |
| Aug 9, 9:57 PM MDT | HAIL 0.75 | 7 Ne Cheyenne, WY | |
| Aug 9, 9:59 PM MDT | HAIL 0.5 | 5 Ne Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 8:51 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5160 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627
WUUS55 KCYS 100331
SVRCYS
WYC021-100430-
/O.NEW.KCYS.SV.W.0178.110810T0331Z-110810T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
931 PM MDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
* UNTIL 1030 PM MDT
* AT 929 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF FEDERAL...OR 14 MILES NORTHWEST OF CHEYENNE...AND MOVING
EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CHEYENNE AROUND 955 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HWY 85
AT LODGEPOLE CREEK AND HILLSDALE.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND
381.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 13 AND
26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4132 10437 4110 10447 4116 10481 4126 10508
4137 10501
TIME...MOT...LOC 0331Z 290DEG 24KT 4129 10497
WIND...HAIL 60MPH 1.00IN
$$
RUBIN3 follow-up statements
927
WWUS55 KCYS 100357
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
957 PM MDT TUE AUG 9 2011
WYC021-100430-
/O.CON.KCYS.SV.W.0178.000000T0000Z-110810T0430Z/
LARAMIE WY-
957 PM MDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 1030 PM MDT...
AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH CHEYENNE...OR 7 MILES NORTH OF CHEYENNE...MOVING EAST AT 30
MPH.
IN ADDITION...AT 944 PM MDT...HAIL WITH A DIAMETER OF 1.75 INCHES
WAS REPORTED 8 MILES NORTHWEST OF CHEYENNE.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS HILLSDALE.
THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND
381.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4135 10476 4132 10437 4110 10447 4117 10484
4118 10486
TIME...MOT...LOC 0356Z 290DEG 24KT 4124 10472
WIND...HAIL 60MPH 1.00IN
$$
RUBIN351 WWUS55 KCYS 100409 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1009 PM MDT TUE AUG 9 2011 WYC021-100430- /O.CON.KCYS.SV.W.0178.000000T0000Z-110810T0430Z/ LARAMIE WY- 1009 PM MDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LARAMIE COUNTY UNTIL 1030 PM MDT... AT 1007 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF NORTH CHEYENNE...OR 10 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY...INCLUDING THE FOLLOWING LOCATIONS HILLSDALE. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 369 AND 381. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE. && LAT...LON 4134 10466 4132 10437 4110 10447 4115 10473 TIME...MOT...LOC 0409Z 290DEG 24KT 4121 10461 WIND...HAIL 60MPH 1.00IN $$ RUBIN
332 WWUS55 KCYS 100424 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1024 PM MDT TUE AUG 9 2011 WYC021-100434- /O.EXP.KCYS.SV.W.0178.000000T0000Z-110810T0430Z/ LARAMIE WY- 1024 PM MDT TUE AUG 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY WILL EXPIRE AT 1030 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT. LAT...LON 4134 10466 4132 10437 4110 10447 4115 10473 TIME...MOT...LOC 0424Z 290DEG 24KT 4118 10448 $$ RUBIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:52 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 9, 7:52 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 752 PM MDT TUE AUG 9 2011 .DISCUSSION...SUPERCELL CONTINUES AS OF 0130Z OVER SOUTHERN PLATTE COUNTY. THE STORM HAS PRODUCED LARGE HAIL AND HEAVY RAIN ALONG WITH SOME DAMAGE IN PLATTE AND GOSHEN COUNTIES. THE STORM IS ALONG THE LOW LEVEL THETA AXIS AND MOISTURE CONVERGENCE AS WELL AS A NARROW BAND OF GREATER INSTABILITY. ONCE STORM EXITS THE CWA ATTENTION WILL THEN TURN TO THE GOOD POSSIBILITY OF LOW CLOUDS AND FOG IN AREAS OVER AND EAST OF THE LARAMIE RANGE. IN THE MOIST SOUTHEAST BOUNDARY LAYER WIND FLOW...THE CLOUDS WILL SLOWLY LIFT ON WEDNESDAY BUT THE DAY WILL END UP BEING MOSTLY CLOUDY AND COOLER THAN IN RECENT DAYS. .AVIATION...00Z TAF ISSUANCE... SUPERCELL CURRENTLY OVER SOUTHERN PLATTE COUNTY HAS IFR CEILINGS AND VISIBILITIES ASSOCIATED FOR ABOUT ONE HALF HOUR. THAT STORM WILL CONTINUE TO MOVE SOUTHEAST THROUGH EARLY TONIGHT AND INTO THE SOUTHERN PANHANDLE. IFR CEILINGS AND VISIBILITIES IN FOG WILL FORM AFTER 06Z IN AREAS OVER AND EAST OF THE LARAMIE RANGE. THE CLOUDS AND VISIBILITIES WILL SLOWLY IMPROVE DURING THE DAY WEDNESDAY. && .PREVIOUS DISCUSSION.../ISSUED AT 130 PM MDT TUE AUG 9 1011/... SHORT TERM...TONIGHT THROUGH THURSDAY... FORECAST ISSUE FOR THIS AFTERNOON IS THE CHANCE FOR SEVERE WEATHER. EARLY CONVECTION MOVED QUICKLY OUT OF THE CWA THIS MORNING AND NOW STARTING TO SEE FIRST SIGNS OF CONVECTION ALONG THE FRONT RANGE. ALL INGREDIENTS ARE IN PLACE FOR A GOOD SHOW. FRONTAL BOUNDARY AT 18Z STRETCHING FROM EAST CENTRAL WYOMING INTO PANHANDLE WITH DEW POINTS OVER 55 DEGREES POOLING IN THE PANHANDLE. CHEYENNE SAW DEW POINT DROP SIGNIFICANTLY AS AN OUTFLOW BOUNDARY PASSED WITHIN THE LAST HOUR. LAPS DATA SHOWING LI'S OF MINUS 6 FROM CHEYENNE EAST TO SIDNEY AND CAPES OVER 2000 J/KG IN THIS SAME AREA. SATELLITE SHOWS SHORT WAVE MOVING ACROSS WYOMING AS WELL AS THE JET LOCATED OVER THE CWA SO IT SHOULD JUST BE A MATTER OF TIME BEFORE THE STORMS TAKE OFF. SPC HAS ISSUED DISCUSSION STATING WATCH LIKELY. AFTER CONVECTION THIS AFTERNOON AND EVENING MOIST UPSLOPE FLOW SHOULD ALLOW FOR WIDESPREAD STRATUS DEVELOPING OVER MOST AREAS EAST OF THE LARAMIE RANGE. SHOULD SEE SOME CONVECTION ON WEDNESDAY AS THE LOW CLOUDS BURN OFF BUT NOT AS STRONG AS TODAY. COOLER TEMPERATURES FORECAST TOMORROW AS LOW CLOUDS WILL INHIBIT A QUICK WARM UP IN THE MORNING. LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... PACIFIC COOL FRONT SHOULD MOVE ACROSS THURSDAY NIGHT RESULTING IN MAINLY DRY AND A LITTLE COOLER CONDITIONS FOR FRIDAY. UPPER RIDGE BUILDS OVER THE ROCKY MTNS OVER THE WEEKEND ALLOWING FOR A GRADUAL WARM-UP INTO EARLY NEXT WEEK. MONSOONAL MOISTURE SHOULD ALSO TRICKLE INTO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK THUS CHANCES FOR MAINLY AFTERNOON AND EVENING CONVECTION SHOULD ALSO INCREASE WITH UPPER FLOW GRADUALLY BACKING TO WSW AND WEAK IMPULSES TRAVERSING THE CWA. && .AVIATION...CONVECTIVE ACTIVITY THROUGH THE EVENING HOURS WILL PRODUCE AREAS OF LOWER CEILINGS AND VISIBILITY. AFTER 10/06Z EXPECT TO SEE IFR/LIFR CONDITIONS DEVELOP IN MOIST UPSLOPE FLOW EAST OF THE LARAMIE RANGE. && .FIRE WEATHER...NEAR CRITICAL CONDITIONS ACROSS CARBON AND ALBANY COUNTIES WHERE RELATIVE HUMIDITY READINGS ARE IN THE MID TEENS. ONLY SAVING GRACE IS THE FUEL STATUS. WILL CONTINUE TO MONITOR CLOSELY. EAST OF LARAMIE RANGE THERE WILL BE STORMS WITH LIGHTNING BUT MOISTURE LEVELS WILL PRECLUDE FIRE WEATHER CONCERNS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION/FIRE WX...GRIFFITH LONG TERM...RE UPDATE...WEILAND
Hazardous weather outlook, Aug 9, 9:07 PM MDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 907 PM MDT TUE AUG 9 2011 WYZ101>119-101645- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 907 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT SOME SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH EARLY WEDNESDAY MORNING OVER LARAMIE...PLATE AND GOSHEN COUNTIES. THE STRONGER STORMS WILL PRODUCE HAIL...LIGHTNING...HEAVY RAIN AND STRONG WIND GUSTS. AREAS OF FOG WILL FORM LATE TONIGHT IN AREAS OVER AND EAST OF THE LARAMIE RANGE. VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FOG WILL PERSIST IN AREAS OVER AND EAST OF THE LARAMIE RANGE THROUGH 10 AM. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP MAINLY ALONG AND EAST OF THE LARAMIE RANGE ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-101645- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 907 PM MDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE SOUTHERN PANHANDLE THROUGH THE EARLY MORNING HOURS. SOME OF THE STORMS WILL BE STRONG AND PRODUCE LARGE HAIL...STRONG WINDS AND HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN PANHANDLE THROUGH 4 AM. AREAS OF FOG WILL FORM LATE TONIGHT WITH VISIBILITIES WILL BE REDUCED TO BETWEEN 1 AND 3 MILES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FOG WILL PERSIST THROUGH 10 AM. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON WEDNESDAY. A FEW THESE STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. THE NEXT SHOT OF THUNDERSTORMS IS EXPECTED TO TAKE PLACE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY WEDNESDAY MORNING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 9, 8:50 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 9 NE KIMBALL 41.32N 103.54W
08/09/2011 E0.88 INCH KIMBALL NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Aug 9, 8:57 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 857 PM MDT TUE AUG 9 2011 NEZ019-096-WYZ107-108-100345- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 857 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE... SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 945 PM MDT... AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VETERAN...OR 25 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... YODER AND VETERAN AROUND 910 PM MDT. LYMAN AROUND 925 PM MDT. HENRY AROUND 930 PM MDT. MORRILL AROUND 935 PM MDT. MITCHELL AROUND 940 PM MDT. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA UNTIL 400 AM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4229 10400 4180 10371 4174 10464 4186 10468 TIME...MOT...LOC 0257Z 249DEG 40KT 4185 10448 RUBIN
Local storm report, Aug 9, 8:59 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
859 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 9 N KIMBALL 41.36N 103.66W
08/09/2011 E1.00 INCH KIMBALL NE TRAINED SPOTTER
0835 PM HAIL 6 S HARRISBURG 41.46N 103.74W
08/09/2011 E1.00 INCH BANNER NE TRAINED SPOTTER
&&
BCHAPMANSpecial weather statement, Aug 9, 8:59 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 859 PM MDT TUE AUG 9 2011 NEZ019-096-WYZ107-108-100345- EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-SCOTTS BLUFF NE-SOUTH SIOUX NE- 859 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN PLATTE... SOUTHWESTERN SIOUX...SOUTHERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 945 PM MDT... AT 852 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHWEST OF VETERAN...OR 25 MILES SOUTHWEST OF TORRINGTON...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... YODER AND VETERAN AROUND 910 PM MDT. LYMAN AROUND 925 PM MDT. HENRY AROUND 930 PM MDT. MORRILL AROUND 935 PM MDT. MITCHELL AROUND 940 PM MDT. THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4229 10400 4180 10371 4174 10464 4186 10468 TIME...MOT...LOC 0257Z 249DEG 40KT 4185 10448 RUBIN
Special weather statement, Aug 9, 9:11 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 911 PM MDT TUE AUG 9 2011 WYZ116>119-100415- CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY- 911 PM MDT TUE AUG 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 1015 PM MDT... AT 910 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HORSE CREEK...OR 22 MILES NORTHWEST OF CHEYENNE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITAKER AROUND 935 PM MDT. HWY 85 AT COUNTY ROAD 222 AROUND 950 PM MDT. HWY 85 MM 32 AROUND 1000 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 20 AND 36. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4157 10451 4127 10447 4126 10526 4146 10525 TIME...MOT...LOC 0311Z 263DEG 27KT 4137 10510 RUBIN
Local storm report, Aug 9, 9:19 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
919 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 1 W SIDNEY 41.13N 102.99W
08/09/2011 M1.25 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 M1.75 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM HAIL W SIDNEY 41.13N 102.97W
08/09/2011 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0223 PM FUNNEL CLOUD SIDNEY 41.13N 102.97W
08/09/2011 CHEYENNE NE EMERGENCY MNGR
1 INCH HAIL WAS ALSO REPORTED.
0223 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 M1.00 INCH CHEYENNE NE EMERGENCY MNGR
MOSTLY 1 INCH HAIL WITH SOME A BIT LARGER.
0226 PM HAIL 1 W SIDNEY 41.13N 102.99W
08/09/2011 M1.00 INCH CHEYENNE NE TRAINED SPOTTER
0230 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
SPOTTER IS IN THE CENTRAL PART OF TOWN AND SAID THAT MOST
OF THE HAIL ON THE GROUND WAS ABOUT DIME SIZE.
0236 PM HAIL 12 SE SIDNEY 41.01N 102.81W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
STORM IS LETTING UP.
0236 PM HAIL SIDNEY 41.13N 102.97W
08/09/2011 E2.00 INCH CHEYENNE NE TRAINED SPOTTER
SOME STONES AS LARGE AS 2.25 INCHES. SPOTTER IS LOCATED 2
MILES SOUTHEAST OF THE GORDON MOBILE PLAZA
0240 PM HAIL LODGEPOLE 41.15N 102.64W
08/09/2011 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL WITH SOME WINDS.
0455 PM HAIL 4 N WHEATLAND 42.11N 104.96W
08/09/2011 M0.50 INCH PLATTE WY CO-OP OBSERVER
0508 PM HAIL WHEATLAND 42.05N 104.96W
08/09/2011 E0.88 INCH PLATTE WY LAW ENFORCEMENT
0519 PM HAIL 3 NE DOUGLAS 42.79N 105.35W
08/09/2011 E0.75 INCH CONVERSE WY TRAINED SPOTTER
0526 PM HAIL 8 SE DOUGLAS 42.67N 105.28W
08/09/2011 E0.25 INCH CONVERSE WY STORM CHASER
HAEVY RAIN.
0540 PM HAIL 8 SE DOUGLAS 42.67N 105.28W
08/09/2011 M0.25 INCH CONVERSE WY TRAINED SPOTTER
ALSO HEAVY RAIN
0620 PM HAIL 12 N WHEATLAND 42.22N 104.96W
08/09/2011 M1.75 INCH PLATTE WY LAW ENFORCEMENT
HAIL FELL AT INTERSTATE 25 MILEPOST 100.
0651 PM TSTM WND DMG GRAYROCKS RESERVOIR 42.15N 104.72W
08/09/2011 PLATTE WY EMERGENCY MNGR
A CAMPER WAS BLOWN OVER IN THE CAMPGROUND. MARBLE SIZED
HAIL WAS REPORTED ALSO.
0657 PM TSTM WND DMG 4 W GUERNSEY 42.27N 104.82W
08/09/2011 PLATTE WY EMERGENCY MNGR
DOWNED POWER LINES.
0700 PM HAIL 8 SSE GUERNSEY 42.16N 104.68W
08/09/2011 E1.50 INCH PLATTE WY TRAINED SPOTTER
0715 PM HAIL 12 NW HARRISBURG 41.67N 103.90W
08/09/2011 M0.25 INCH BANNER NE CO-OP OBSERVER
MOSTLY PEA SIZE WITH SOME MARBLE SIZED HAIL MIXED IN.
ALSO 0.88 INCHES OF RAIN.
0724 PM HAIL 5 W YODER 41.92N 104.39W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
0727 PM HAIL 17 SW LINGLE 41.96N 104.58W
08/09/2011 M1.00 INCH GOSHEN WY TRAINED SPOTTER
VERY HEAVY RAIN APPX 2 INCHES. GROUND IS COMPLETLY
COVERED WITH HAIL.
0730 PM HAIL 15 NW VETERAN 42.11N 104.56W
08/09/2011 E2.75 INCH GOSHEN WY TRAINED SPOTTER
SOME WINDOWS BROKEN.
0731 PM HAIL YODER 41.92N 104.29W
08/09/2011 E1.75 INCH GOSHEN WY TRAINED SPOTTER
0734 PM HAIL 8 SW TORRINGTON 41.99N 104.29W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
0735 PM HAIL HAWK SPRINGS 41.79N 104.27W
08/09/2011 E2.00 INCH GOSHEN WY TRAINED SPOTTER
0744 PM HAIL HAWK SPRINGS 41.79N 104.27W
08/09/2011 E0.75 INCH GOSHEN WY TRAINED SPOTTER
0748 PM HAIL 6 N LA GRANGE 41.73N 104.16W
08/09/2011 E1.00 INCH GOSHEN WY TRAINED SPOTTER
0800 PM HAIL 17 NW HARRISBURG 41.72N 103.97W
08/09/2011 E0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0827 PM HAIL 6 S HARRISBURG 41.46N 103.74W
08/09/2011 E0.50 INCH BANNER NE TRAINED SPOTTER
0835 PM HAIL 6 S HARRISBURG 41.46N 103.74W
08/09/2011 E1.00 INCH BANNER NE TRAINED SPOTTER
0848 PM HAIL 9 NE KIMBALL 41.32N 103.54W
08/09/2011 E0.88 INCH KIMBALL NE TRAINED SPOTTER
0852 PM HAIL 9 N KIMBALL 41.36N 103.66W
08/09/2011 E1.00 INCH KIMBALL NE TRAINED SPOTTER
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 49 min |
| Aug 9, 6:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie, Platte | 66 min |
| Aug 9, 7:18 PM MDT | Tornado Warning | CYS | Goshen, Laramie | 42 min |
| Aug 9, 7:54 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 66 min |
| Aug 9, 8:57 PM MDT | Special Weather Statement | CYS | Goshen | 48 min |
| Aug 9, 8:59 PM MDT | Special Weather Statement | CYS | Goshen | 46 min |
| Aug 9, 9:11 PM MDT | Special Weather Statement | CYS | Laramie | 64 min |
| Aug 10, 1:25 AM MDT | Dense Fog Advisory | CYS | Albany, Laramie | 5 hr |
| Aug 10, 2:16 PM MDT | Fire Weather Watch | CYS | 13 hr | |
| Aug 10, 3:19 PM MDT | Special Weather Statement | CYS | Laramie | 56 min |
| Aug 10, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
| Aug 10, 3:38 PM MDT | Tornado Warning | CYS | Laramie | 37 min |
| Aug 10, 4:33 PM MDT | Special Weather Statement | CYS | Laramie | 57 min |
| Aug 10, 5:46 PM MDT | Special Weather Statement | CYS | Laramie | 59 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.